The Open UniversitySkip to content
 

A simple nonnegative boundary correction method for kernel density estimation

Jones, M. C. and Foster, P. J. (1996). A simple nonnegative boundary correction method for kernel density estimation. Statistica Sinica, 6(4) pp. 1005–1013.

URL: http://www3.stat.sinica.edu.tw/statistica/j6n4/6-4...
Google Scholar: Look up in Google Scholar

Abstract

Without correction, kernel density estimates suffer from boundary effects. Many boundary corrections now exist, but almost all those with good theoretical performance allow the corrected estimator to become negative. An exception is provided by some recently proposed sophisticated transformation methodology. In this paper, we propose much simpler nonnegative boundary corrected estimators which are analogues of the wide class of simple, but possibly negative, boundary corrections based on generalized jacknifing.

Item Type: Journal Article
Copyright Holders: 1996 Institute of Statistical Science, Academia Sinica
ISSN: 1017-0405
Keywords: boundary kernels; generalized jackknifing; positivity; smoothing
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 24918
Depositing User: Sarah Frain
Date Deposited: 05 May 2011 10:24
Last Modified: 05 May 2011 10:24
URI: http://oro.open.ac.uk/id/eprint/24918
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk